Alert archive / Oklahoma / River Flood Advisories in 2017

River Flood Advisory 7, NWS Tulsa, OK

April 23, 2017Cherokee County, Oklahoma

NWS Tulsa, OK issued this river flood advisory at Apr 23, 2017, 11:47 PM CDT for Cherokee County, Oklahoma. It was in force for 17 hr.

The area

The outline as issued.

The facts

Issued
Apr 23, 2017, 11:47 PM CDT (04:47 UTC)
Expired
Apr 24, 2017, 5:05 PM CDT
In force
17 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

County Cherokee County, OK

The radar

The Tulsa radar (KINX), 65 km from the middle of the area, began a volume at 04:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Illinois River (AR OK) near Tahlequah (TALO2).

Action stage
9 ft
Minor stage
11 ft
Moderate stage
14 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07196500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

838 
WGUS84 KTSA 240447
FLSTSA
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE TULSA OK 
1147 PM CDT Sun Apr 23 2017

...The National Weather Service in Tulsa has issued a Flood Advisory 
for the following rivers in Oklahoma...

  Illinois River near Tahlequah affecting Cherokee County

OKC021-241247-
/O.NEW.KTSA.FL.Y.0007.170424T0447Z-170424T1900Z/
/TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1147 PM CDT Sun Apr 23 2017

The National Weather Service in Tulsa has issued a 

* Flood Advisory for
  The Illinois River near Tahlequah.
* At 11:00 PM Sunday, the stage was 10.45 feet.
* Action stage is 9.0 feet.
* Flood stage is 11.0 feet.
* Forecast...The river will continue falling but will remain 
  at or above action stage thru midday Monday.
* Impact...Floating the river remains too hazardous 
  due to strong turbulence.
 
&&
 
LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496 3603 9496

$$

Lacy
2 follow-up statements
027 
WGUS84 KTSA 241346
FLSTSA
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE TULSA OK 
846 AM CDT Mon Apr 24 2017

...The Flood Advisory continues for the following rivers in 
Oklahoma...

  Illinois River near Tahlequah affecting Cherokee County

OKC021-242146-
/O.EXT.KTSA.FL.Y.0007.000000T0000Z-170425T0600Z/
/TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
846 AM CDT Mon Apr 24 2017

The Flood Advisory continues for
  The Illinois River near Tahlequah
* until late tonight, or until the advisory is cancelled.
* At  8:00 AM Monday, the stage was 9.5 feet.
* Action stage is 9.0 feet.
* Flood stage is 11.0 feet.
* Forecast...The river is below flood stage and will continue to fall,
  but will remain above action stage until late this afternoon.
* Impact...At 9.0 feet, no flooding occurs but all recreational 
  floating along the Illinois River ceases at and above 9.5 feet.
 
&&
 
LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496 3603 9496

$$
347 
WGUS84 KTSA 242205
FLSTSA
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE TULSA OK 
505 PM CDT Mon Apr 24 2017

...The Flood Advisory is cancelled for the following rivers in 
Oklahoma...

  Illinois River near Tahlequah affecting Cherokee County

OKC021-242235-
/O.CAN.KTSA.FL.Y.0007.000000T0000Z-170425T0600Z/
/TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
505 PM CDT Mon Apr 24 2017

The Flood Advisory is cancelled for
  The Illinois River near Tahlequah.
* At  4:00 PM Monday, the stage was 8.9 feet.
* Action stage is 9.0 feet.
* Flood stage is 11.0 feet.
* Forecast...The river will continue falling.
* Impact...At 9.0 feet, no flooding occurs but all recreational 
  floating along the Illinois River ceases at and above 9.5 feet.
 
&&
 
LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496 3603 9496

$$

Lacy

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood advisory went out at Apr 23, 11:12 PM CDT, 35 minutes earlier.

Area forecast discussion, Apr 23, 11:12 PM CDT, 35 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1112 PM CDT Sun Apr 23 2017

.DISCUSSION...

The 06Z TAF discussion is included below.

&&

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
No changes were needed to the 00Z forecast other than to add a
line at the end to show subsiding winds around 00Z tomorrow
evening. High pressure will bring quiet weather thru the period.
As the high shifts east on Monday, gusty south winds will affect
the TAF sites during the afternoon, especially across NE OK.

Lacy

&&

.PREV DISCUSSION... /Issued 924 PM CDT Sun Apr 23 2017/

DISCUSSION...
Current forecast in good shape. Made a few tweaks to sky cover and
overnight low temps. Most adjustments will remain transparent to
the zone text...but will send an update to catch any freshened
wording. Settled period to continue through the day Tuesday. After
that...multiple chances for showers and storms will ensue...with
several rounds expected from that time into the weekend.

Updated ZFP/PFM/AFM out shortly.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   45  78  59  82 /   0   0   0  10
FSM   45  81  56  85 /   0   0   0   0
MLC   45  78  60  84 /   0   0   0   0
BVO   41  77  56  82 /   0   0   0  10
FYV   38  75  53  80 /   0   0   0  10
BYV   41  77  53  81 /   0   0   0  10
MKO   44  77  57  82 /   0   0   0   0
MIO   43  76  56  82 /   0   0   0  10
F10   46  77  59  82 /   0   0   0   0
HHW   44  78  57  84 /   0   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION...30
Hazardous weather outlook, Apr 23, 4:43 PM CDT, 7 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
443 PM CDT Sun Apr 23 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-241015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
443 PM CDT Sun Apr 23 2017

...MULTIPLE ROUNDS OF SEVERE WEATHER AND FLOODING POTENTIAL THROUGH NEXT
WEEKEND...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Through Tonight.

DISCUSSION...
River flooding continues at a few locations in northeast Oklahoma.
Details can be found in the latest Flood Statements from the
National Weather Service in Tulsa. No additional hazardous weather
is expected through tonight.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...High Wind Potential.
TUESDAY...Severe Thunderstorm Potential...High Wind Potential...Heavy Rain Potential.
WEDNESDAY...Severe Thunderstorm Potential.
THURSDAY...Thunderstorm Potential.
FRIDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
SATURDAY...Severe Thunderstorm Potential...High Wind Potential...Heavy Rain Potential.

EXTENDED DISCUSSION...
An active weather pattern will develop during the early to middle
part of the upcoming work week...with multiple rounds of severe
thunderstorms and flooding potential likely into next weekend.

A strong cap will remain in place for much of the day Tuesday
suppressing thunderstorm development until late afternoon or
evening, as the cap finally begins to weaken. Scattered
thunderstorms will develop as a cold front moves into northeast
Oklahoma. Any storms that develop will likely be severe with the
main threats of very large hail and damaging winds. Tornado
potential, although nonzero, is expected to be very limited. The
severe threat should end Wednesday morning as the line of storms
shifts east of the area.

A stronger storm system is expected to move into the Four Corners
region by late week, with the threat for more widespread and
significant severe weather Friday and Saturday. A few elevated
storms will be possible as early as late Thursday night and into
Friday morning as a warm front begins to lift north. Multiple
rounds of severe weather will be possible Friday and Saturday
before a Pacific front moves through Sunday morning. Large hail
and damaging winds will be likely, including the threat for
tornadoes. In addition, locally heavy rainfall is expected which
could lead to flash flooding and additional rises on area rivers.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
Continue to monitor future forecasts and outlooks, especially
concerning the Friday and Saturday severe weather and flooding
potential, as overall timing and specific severe weather threats
will continue to be refined.

weather.gov/tulsa Contains additional information.

Nearby

River Flood Advisories in Oklahoma, 2017Every river flood advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.